Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 52, NWS Green Bay, WI

September 29, 2009

NWS Green Bay, WI issued this small craft advisory at Sep 29, 2009, 10:22 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 10:22 AM CDT (15:22 UTC)
Expired
Sep 30, 2009, 10:00 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 6:26 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 29, 6:26 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
626 AM CDT TUE SEP 29 2009

.UPDATE...WL BE REPLACING THE HW.W FOR DOOR COUNTY WITH A WI.Y AT
12Z. STILL MEETING WARNING CRITERIA RIGHT NOW...BUT RUC SHOWS
WINDS SHOULD BE STARTING DOWN WITHIN THE NEXT HOUR OR TWO. ALSO...
SFC PRESSURE RISE CENTER NOW WAY OFF TO THE NE. SO...DON/T FEEL
THERE IS A NEED TO EXTEND THE WARNING. UPDATED PRODUCTS WL BE
SHIPPED ARND 7 AM...WHEN THE WARNING EXPIRES.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 347 AM CDT TUE SEP 29 2009...

SYNOPSIS...HIGHLY AMPLIFIED BUT PROGRESSIVE UPR PATTERN IN PLACE
ACRS NOAM. PATTERN WL EVOLVE TOWARD A SPLIT FLOW REGIME DURING THE
FIRST HALF OF THE FCST PERIOD AS STG UPR RIDGE BECOMES ESTABLISHED
OVER NRN HUDSON BAY. FCST AREA EXPECTED TO REMAIN PRIMARILY UNDER
THE INFLUENCE OF THE DEVELOPING SRN STREAM.

TEMPS WL START OUT SIG BLO NORMAL...THEN MODERATE BACK TO SLIGHTLY
BLO NORMAL FOR THE BULK OF THE PERIOD. SRN STREAM STORM SYSTEM WL
PROBABLY BRING PCPN TO AT LEAST THE SRN PART OF THE FCST AREA. IT WL
SLOW AS IT REACHES THE AREA...SO SIG PCPN POSSIBLE...ESP ACRS THE
SRN PART OF THE FCST AREA. NEXT SRN STREAM SYSTEM COULD BRING PCPN
TO THE AREA TOWARD THE END OF THE FCST PERIOD.

SHORT TERM...TDA/TNGT/WED. CHILLY AIR NOW IN PLACE ACRS THE RGN.
WINDS HAVE TEMPORARILY DIED DOWN AS BOUNDARY LAYER HAS STABILIZED A
BIT...BUT WINDS SHOULD PICK UP AGAIN LATER TDA AS BOUNDARY LAYER
DESTABILIZES AGAIN. BUT DON/T EXPECT WINDS TO BE AS STG AS YDA...SO
NO HEADLINES NEEDED FOR OTHER THAN THE DOOR. STILL REACHING HW.W
CRITERIA OVER THE NORTHERN DOOR AS COLDER AIR FLOWING ACRS WARMER
BAY HAS MAINTAINED DEEPER MIXING. WINDS ALOFT SHOULD ALREADY BE
STARTING TO DECREASE. ANTICIPATE HOLDING ON TO HW.W UNTIL SCHEDULED
EXPIRATION AT 12Z...THEN REPLACING WITH A WIND ADVISORY. NOT SURE
HOW LONG THAT WL BE NEEDED. THINKING 21Z RIGHT NOW...BUT WL DECIDE
THAT LATER THIS MORNING.

SKIES SHOULD START TO CLEAR THIS AFTN...AND BECOME CLEAR BY EARLY
TNGT AS SFC RIDGE BUILDS IN FM THE N. TEMPS ACRS THE N SHOULD GO
WELL BLO FZG...SO WL POST FZ.W THERE. TEMPS ACRS MOST OF THE REST OF
THE AREA WL BE COLD ENOUGH FOR WIDESPREAD FROST...SO WL POST FR.Y
FOR ALL BUT THE LAKESHORE. WOULD NOT BE SURPRISED TO SEE SOME UPR
20S IN PORTIONS OF CENTRAL WI AS WELL...BUT SINCE WE ARE
BASICALLY LOOKING FOR THE SAME ACTION BY THE PUBLIC IN EITHER CASE
/COVER YOUR PLANTS IF YOU WANT TO SAVE THEM FOR ANOTHER WEEK OR
TWO/ WILL NOT GET TOO TANGLED UP TRYING TO DIFFERENTIATE THE TWO.

850 MB TEMPS START TO RECOVER A BIT ON WED...AND THERE WL BE PLENTY
OF SUN. BUT DON/T REALLY GET INTO A TRUE RETURN FLOW...AND DAY
SHOULD BE OFF TO A COOL START. SO SIDED WITH COOLER GUID TEMPS.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. THE GFS AND
ECMWF ARE NOW IN GOOD AGREEMENT WITH THE 500MB PATTERN FOR THIS
PERIOD. BOTH FORECAST WEAK UPPER RIDGING WEDNESDAY NIGHT THROUGH
THURSDAY. THE UPPER RIDGE SHOULD PROVIDE SUITABLE CONDITIONS FOR
ANOTHER FROSTY NIGHT WEDNESDAY NIGHT. A FROST OR FREEZE APPEARS
LIKELY AGAIN INLAND FROM THE LAKE AND BAY.

THEN THE MODELS DEEPEN AN UPPER LOW OVER EASTERN NEBRASKA AND
WESTERN IOWA THURSDAY NIGHT. THERE IS A SMALL DIFFERENCE IN TIMING
AND STRENGTH OF THIS UPPER SYSTEM AS IT SLOWLY WEAKENS AND MOVES
ACROSS NORTHERN ILLINOIS FRIDAY AND LOWER MICHIGAN SATURDAY...BUT
IT SHOULD NOT MAKE THAT MUCH DIFFERENCE. GULF MOISTURE STREAMS UP
TOWARDS THE WESTERN GREAT LAKES...SO THERE COULD BE DECENT
OVERUNNING RAINS FRIDAY THROUGH SATURDAY ESPECIALLY OVER THE
SOUTHER HALF OF THE FORECAST AREA. DID NOT INCLUDE THUNDER AT
PRESENT THOUGH A FEW ELEVATED THUNDERSTORMS ARE POSSIBLE. ZONAL
FLOW WITH DRIER CONDITIONS EXPECTED SUNDAY AND MONDAY.

AVIATION...PRIMARILY MVFR CIGS ACRS THE AREA EARLY THIS MORNING.
WOULD ANTICIPATE CLD BASES GRADUALLY LIFTING AND THEN CLOUDS
DISSIPATING FM W-E. SHOULD HAVE MAINLY VFR CONDITIONS BY MID-LATE
AFTN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM WEDNESDAY
WIZ005-010>013-018-019-

FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM WEDNESDAY
WIZ020-021-030-031-035>039-045-048-049-073-074-

WIND ADVISORY UNTIL 4 PM THIS AFTERNOON
WIZ022-
&&
Hazardous weather outlook, Sep 29, 4:21 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
421 AM CDT TUE SEP 29 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
421 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NORTH WINDS WILL POSE A CONSIDERABLE HAZARD OVER THE DOOR
PENINSULA...ESPECIALLY EARLY TODAY.

WIDESPREAD FROST IS EXPECTED AWAY FROM THE LAKE AND BAY TONIGHT.
A HARD FREEZE IS EXPECTED OVER NORTH-CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST IS AGAIN A POSSIBILITY AWAY FROM THE LAKE AND BAY WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS OVER 40 MPH...OR
ANY WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-301100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
421 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GALES FORCE WINDS WILL CONTINUE THIS MORNING. ALTHOUGH THE WIND
WILL START TO SLOWLY SUBSIDE BY AFTERNOON...CONDITIONS HAZARDOUS
TO SMALL CRAFT WILL PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT COULD DEVELOP AGAIN LATE IN
THE WEEK.

JS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:49 AM CDTFrost AdvisoryGRBBrown, Calumet, Marathon, Marinette, Menominee, Oconto and 7 more28 hr
Sep 29, 3:49 AM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oneida and 1 more28 hr
Sep 29, 6:55 AM CDTWind AdvisoryGRBDoor9 hr
Sep 29, 10:22 AM CDTGale WarningGRB6 hr

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.